advertisement
Question
Posted by: Roxy | 2004/01/07

Depression

Every year round about the same time (end of the year) my husband suffers from anxiety attacks. He is on medication (Cipramil - 2 a day). It's starting to work on my nerves and I dread thinking about the end of the year! Is he playing us up or is something serious wrong?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear Roxy,
I doubt that he's "playing you up", as there'd be no benefit for him in doing so, and anxiety attacks are unpleasant even to try to fake. WHY he has them especially towards the end of the year is harder to guess. Mood and anxiety disorders can at times be related in severity to season ofyear, but more so in Europe and North America, where the change of seasons makes for major changes in dark/light hours of the day, etc.
Cipramil is not the usual treatment for anxiety attacks, but rather for Depression. Have you asked him whether he has discussed with his psychiatrist / doctor the reason for this apparent seasonal swing in his symptoms ? Perhaps he would agree for you to see his psychiatrist / doctor to discuss what you have observed about his symptoms, and for advice on how best to help and to respond to them.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: SAD | 2004/01/08

Its Seasonal Affective Disorder. It should affect us in the Southern hemishpere during and just after winter. They think it is related to lack of sunlight during those months. Northern hemisphere is much worse. If it is this, then try getting more sunshine whenever possible. ALso use those daylight globes inside, or tanning salons.

Otherwise, if he is on Cipramil, he must have seen a specialist. It is an anti-depressant like Prozac. It is used to try to balance out the feelings. Maybe he needs to up his dosage during the 'anxiety attack period'. I am not a doctor though, so would be best to ask his therapist. He is not acting up. Anxiety attacks are hard to fake.

Reply to SAD
Posted by: Paul | 2004/01/07

He needs to see a professional... I saw something once called SAD -- Seasonal something Depression, maybe have a look into that.

Reply to Paul

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement